Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 53, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 10, 2009, 9:20 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2009, 9:20 AM MST (16:20 UTC)
- Expired
- Jan 10, 2009, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 101620 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 920 AM MST SAT JAN 10 2009 ...HIGH WINDS HAVE RETURNED TO SOME PLACES IN SOUTHEAST WYOMING... .A STRONG NORTHWEST WIND FLOW ALOFT MIXING DOWN TO THE SURFACE WILL CAUSE SURFACE WINDS TO REACH HIGH WIND LEVELS IN THE NORMAL WINDIEST PARTS OF SOUTHEAST WYOMING TODAY. WYZ062-066-067-110000- /O.NEW.KCYS.HW.W.0053.090110T1620Z-090111T0000Z/ NORTH CARBON-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY 920 AM MST SAT JAN 10 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE TODAY. THE HIGHEST SUSTAINED WINDS AND GUSTS WILL BE NEAR ARLINGTON ALONG INTERSTATE 80 NORTHWEST OF LARAMIE...AND ON I-25 BETWEEN CHUGWATER AND WHEATLAND. TRAVELERS IN SOUTHEAST WYOMING...ESPECIALLY THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD USE EXTREME CAUTION TODAY OR EVEN CONSIDER POSTPONING THEIR TRAVEL PLANS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ JLH
1 follow-up statement
000 WWUS75 KCYS 110001 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 501 PM MST SAT JAN 10 2009 WYZ062-066-067-110115- /O.EXP.KCYS.HW.W.0053.000000T0000Z-090111T0000Z/ NORTH CARBON-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY 501 PM MST SAT JAN 10 2009 ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ALLOWED THE HIGH WIND WARNING TO EXPIRE. WINDS HAVE DROPPED OFF LATE THIS AFTERNOON TO 20 TO 35 MPH WITH SOME GUSTS TO 50 MPH. THEREFORE...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ JR
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 10, 3:23 AM MST, 5 hours 57 minutes earlier.
Area forecast discussion, Jan 10, 3:23 AM MST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 323 AM MST SAT JAN 10 2009 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... NORTHWEST FLOW ALOFT WILL CONTINUE OVER THE CWA DURING THIS PART OF THE FORECAST AND STRENGTHENS SUNDAY AFTERNOON AND SUNDAY NIGHT. THE UPPER LEVEL RIDGE BUILDS OFF THE WEST COAST DURING THAT TIME AND A SHORTWAVE TROUGH MOVES ACROSS THE NORTHERN PLAINS. THE PATTERN WILL BE FAVORABLE FOR MORE STRONG WINDS...ESPECIALLY IN THE WYOMING PART OF THE CWA TODAY THROUGH SUNDAY NIGHT. THE LOW LEVEL HEIGHT DIFFERENCES BETWEEN KCAG AND KCPR WILL SUPPORT THE STRONG WINDS DURING THAT TIME...WITH THE LARGEST VALUES LATE TONIGHT THROUGH SUNDAY NIGHT. THE WINDS ALOFT INCREASE SUNDAY AND SUNDAY NIGHT AS THE 300 MB JET MOVES OVER THE AREA AND 700 MB WINDS INCREASE TO AROUND 50 KNOTS PER THE NAM AND GFS. ALREADY EARLY THIS MORNING THE WINDS ON THE LOWEST GATE OF THE MEDICINE BOW PROFILER HAVE INCREASED TO 40 KNOTS AND KARL HAS RESPONDED WITH WIND GUSTS OVER 50 MPH. WILL HOLD OFF ON THE ISSUANCE OF ANY WIND HIGHLIGHTS AT THIS TIME...ALTHOUGH IT WILL BE QUITE WINDY. THE MOST LIKELY TIME FOR WINDS REACHING HIGH WIND CRITERIA OVER A MORE WIDESPREAD AREA WILL LIKELY BE SUNDAY NIGHT AND AS EARLY AS DURING THE DAY SUNDAY OVER AND NEAR THE MOUNTAINS. CLOUDS WILL ALSO INCREASE OVER THE CWA TODAY AND PERSIST THROUGH 12Z MONDAY IN THE MOIST NORTHWEST FLOW ALOFT. MOST OF THE MOISTURE WILL BE ABOVE 700 MB...BUT SHOULD BE ENOUGH FOR OROGRAPHIC SNOW OVER THE HIGHER ELEVATIONS OF THE SNOWY RANGE THIS AFTERNOON THROUGH SUNDAY NIGHT. COMPARING FORECAST RAOBS FROM THE CWA...THE NAM IS MORE MOIST THAN THE OTHER MODELS AND THE GFS IS THE DRIEST AND THE SREF BEING A COMPROMISE. THE SHORTWAVE TROUGH MENTIONED EARLIER WILL BRING A SURFACE LOW INTO THE NORTHERN PLAINS SUNDAY NIGHT...WITH THE ASSOCIATED COLD FRONT PERHPAS MOVING INTO THE NORTHEAST PART OF THE CWA. ALL MODELS DEVELOP LIGHT QPF OVER MUCH OF THE CWA SUNDAY NIGHT WITH THE ADDED SURFACE FORCING AND JET DYNAMICS. .LONG TERM...MONDAY THROUGH FRIDAY NW FLOW WILL CONTINUE ALOFT THROUGH THE EXTENDED PERIOD BETWEEN A HIGH AMPLITUDE UPPER RIDGE OFF THE WEST COAST AND A DEEP UPPER TROUGH OVER THE EASTERN HALF OF THE U.S. A DISTURBANCE WILL MOVE RAPIDLY ACROSS THE CWA DURING THE DAY MONDAY...WHICH WILL RESULT IN A CHANCE OF SNOW OVER THE NORTHERN ZONES. A COLD FRONT WILL ALSO MOVE ACROSS THE AREA DURING THE DAY. DRY CONDITIONS WILL OCCUR TUESDAY AS A SURFACE LEE TROUGH SETS UP. A SLIGHT CHANCE OF SNOW CAN BE EXPECTED ONCE AGAIN TUES NIGHT AND WED MORNING ACROSS THE NORTHERN ZONES ONCE AGAIN...AS A WEAK DISTURBANCE MOVES ACROSS THIS AREA. DRY CONDITIONS WILL PREVAIL FOR THE REST OF THE EXTENDED PERIOD. THE UPPER RIDGE WILL BEGIN TO MOVE INLAND ALONG THE WEST COAST ON THURS AND FRIDAY. HIGH TEMPERATURES WILL BE AROUND NORMAL ON MON...AROUND 5 DEGREES ABOVE NORMAL FOR TUES THROUGH THUR...AND 7 TO 10 DEGREES ABOVE NORMAL ON FRI. && .AVIATION...WINDS AND ASSOCIATED TURBULENCE WILL BE THE MAIN WEATHER FACTOR THROUGH SUNDAY NIGHT OVER THE CWA. WIND GUSTS OVER AND NEAR THE SNOWY AND LARAMIE RANGES WILL BE AS HIGH AS 45 KNOTS TODAY AND TONIGHT. EVEN STRONGER WINDS CAN BE EXPECTED FOR SUNDAY AND SUNDAY NIGHT OVER THAT AREA. MID LEVEL CLOUDS WILL SPREAD OVER THE CWA THIS AFTERNOON AND THEN PERSIST THROUGH SUNDAY NIGHT. CONDITIONS WILL LIKELY REMAIN VFR...BUT LOCAL MVFR CEILINGS AND VISIBILITIES IN SNOW ARE POSSIBLE OVER THE CWA SUNDAY NIGHT. THE HIGHER ELEVATIONS OF THE SNOWY RANGE WILL ALSO BE OBSCURED STARTING THIS AFTERNOON. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/KMD
Hazardous weather outlook, Jan 10, 5:10 AM MST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 510 AM MST SAT JAN 10 2009 NEZ001>003-019>021-054-055-WYZ059>070-111215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 510 AM MST SAT JAN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS WILL OCCUR IN THE MOUNTAINS TODAY. WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS UP TO 55 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jan 10, 5:13 AM MST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 513 AM MST SAT JAN 10 2009 WYZ062-063-101900- NORTH CARBON-SNOWY RANGE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL 513 AM MST SAT JAN 10 2009 ...WINDS REMAIN STRONG IN THE ARLINGTON AREA... AT 5 AM...WEST WINDS WERE SUSTAINED AT AROUND 40 MPH IN THE ARLINGTON AREA, WITH GUSTS BETWEEN 50 AND 55 MPH. THE STRONG WINDS WILL CONTINUE IN THE ARLINGTON AND MEDICINE BOW AREAS TODAY. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES TODAY IN THE ARLINGTON AND MEDICINE BOW AREAS. THAT INCLUDES INTERSTATE 80 BETWEEN ARLINGTON AND WALCOTT JUNCTION. WEILAND
Local storm report, Jan 10, 5:37 AM MST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
537 AM MST SAT JAN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/10/2009 M60 MPH CARBON WY DEPT OF HIGHWAYS
SUST 45 TO 50 MPH
&&Local storm report, Jan 10, 9:04 AM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
904 AM MST SAT JAN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/10/2009 M60 MPH PLATTE WY DEPT OF HIGHWAYS
SUST 40 TO 45 MPH
0555 AM HIGH SUST WINDS ARLINGTON 41.59N 106.21W
01/10/2009 M46 MPH CARBON WY DEPT OF HIGHWAYS
205 AM TO 555 AM VARIED 40 TO 49 MPH
&&Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.